| Model Number |
RBY4C0630-B |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/30/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation of the first returned ruby coil revealed the pull wire was protruding through the pusher assembly ddt alignment feature.If the ruby coil is forcefully advanced against resistance, damage such as this may occur.During functional testing, the ruby coil was advanced through its introducer sheath and a demonstration microcatheter with resistance due to the pull wire being distal to the ddt.The root cause of the initial resistance during the procedure could not be determined.Evaluation of the second returned ruby coil revealed offset coil winds on the embolization coil.If the device is forcefully advanced against resistance, damage such as this may occur.During functional testing, the ruby coil was advanced through its introducer sheath and a demonstration microcatheter with resistance due to the offset coil winds.The root cause of the initial resistance during the procedure could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number:.3005168196-2021-01169.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the mesenteric artery using ruby coils and a lantern delivery microcatheter (lantern).During the procedure, while advancing a ruby coil through the lantern, the physician experienced resistance, and the ruby coil would not advance any further.The physician then retracted and readvanced the ruby coil; however, the same issue occurred two more times.Therefore, the ruby coil was removed.While attempting to advance another ruby coil through the lantern, the physician experienced resistance, and the ruby coil would not advance any further.The physician then retracted and readvanced the ruby coil; however, the same issue occurred.Therefore, the ruby coil was also removed.The procedure was completed using a new ruby coil and the same microcatheter.There was no report of an adverse effect to the patient.